Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 26, 2023, 9:21 PM CST for Stephens County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2023, 9:21 PM CST (03:21 UTC)
- Expired
- Feb 26, 2023, 10:00 PM CST
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 45 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 470 m²/s²
- 0-3 km storm-relative helicity
- 598 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 6:49 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Feb 26, 6:49 PM CST, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 649 PM CST Sun Feb 26 2023 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Tonight through Monday Night/ A powerful storm system is ejecting into the Plains this evening with widespread severe weather ongoing across parts of the Texas Panhandle into western Oklahoma along a cold front. A rapidly deepening surface cyclone across southwest Kansas is being aided by intense wind fields above the surface. This has led to a full on dust storm across parts of West Texas where visibilities are zero and winds have gusted to near 80 mph. A recent gust to 76 mph was reported at Lubbock with 0 SM visibility. While these intense winds will generally stay well to our west, we will see an uptick in wind speeds through the late evening as the surface low spreads eastward. Gusts have been a little intermittent across North Texas this evening, but should become more common ahead of the approaching cold front. Wind gusts to 50 mph will be possible ahead of the front through at least midnight. The cold front should enter our western counties between 9-10 pm with a broken line of thunderstorms extending southward into the area. The 00Z Fort Worth sounding is strongly capped, although it does feature modest instability and steep lapse rates. Given the strength of the capping, we won't see any thunderstorm development in the open warm sector ahead of the front. Latest runs of the WoFS high resolution guidance have several members highlighting an area of potential robust convective development in the vicinity of Abilene in the 9-10 pm timeframe. This is a little farther south than other guidance (HRRR/3kmNAM) has shown, but is likely due to the frontal boundary tailing back off to the west as the main shortwave lifts off to the northeast. This would allow the frontal boundary to be oriented in a way that maintains strong low level convergence for a period of time longer than areas farther north and should help reduce capping in that area. We'll see if that actually comes to fruition, but in the meantime, we've nudged PoPs up a bit across our southwest counties to account for this potential. Otherwise, no significant changes were made to the PoP forecast through late evening. Areas will have about an hour to 90 minutes of rain/storm chances as the front moves through, then strong subsidence will quickly spread in from the west behind the front, ending rain chances. Gusty westerly winds will continue for a few hours behind the front before diminishing prior to sunrise. Monday will be a nice day with plenty of sunshine and warm temperatures in the mid 70s. West winds 10-15 mph during the day will become light in the evening with temperatures falling into the 40s Monday night. Dunn && .LONG TERM... /Issued 232 PM CST Sun Feb 26 2023/ /Monday Night Onward/ The start of the long term period will feature above normal temperatures across North and Central Texas as the region remains beneath zonal flow aloft. Southwest winds will yield a warm afternoon on Tuesday with highs mostly in the 80s. By Tuesday night, low level moisture will gradually increase as the Pacific front retreats northward as a warm front. The boundary will likely bisect the region from northeast to southwest on Wednesday, and should be most notable in dew point observations as values range from the low 30s across the Big Country to mid 60s across Central and East Texas. Meanwhile, the upper level pattern will shift as a trough digs into the western US, placing our region beneath southwesterly flow. Weak forcing for ascent will overspread the region on Wednesday, and in combination with rich moisture content, should result in the development of scattered showers and isolated thunderstorms along and south of the boundary. The aforementioned trough will dig into the Desert Southwest Wednesday night before moving toward the Plains on Thursday as a closed upper low and attendant surface low, resulting in another round of showers and thunderstorms across most of North and Central Texas. There is still uncertainty among guidance on the strength and track of the upper low, but the latest guidance continues to highlight the highest PoPs across Central and East Texas on Thursday. We'll also have to keep an eye on the potential for severe weather as the presence of shear and instability would support severe thunderstorms across the eastern half of the region as the system translates east. Deterministic and ensemble guidance also indicate a potential for strong non-convective winds Thursday afternoon and evening, particularly across our far southwestern counties. It will already be breezy region wide on Thursday with sustained winds around 15-20 mph and gusts around 30 mph in response to the developing surface low, but winds are expected to increase to 25-35 mph with higher gusts across the Big Country and Hill Country by the evening hours. Taking a look at probabilistic guidance, the better potential (greater than 30%) for sustained winds greater than 30-40 mph and wind gusts upwards of 50 mph resides just southwest of our CWA. Even if the strong winds remain southwest, the combination of breezy winds and low afternoon humidity may result in fire weather concerns west of US-281, especially if little to no rain is received. As the upper low departs Thursday night, wrap around moisture and colder temperature profiles may support very light snow across our far northwestern counties, but this potential is low (less than 10%). Otherwise, expect below normal temperatures on Friday with highs in the 50s, gradually warming into the 60s this weekend. Garcia && .AVIATION... /NEW/ /00Z TAFs/ Low clouds have scattered out this afternoon with VFR prevailing areawide this evening. Gusty southerly winds will continue ahead of an approaching cold front. The front will enter the D10 airspace by around 10 pm and should move through the TAF sites between 11 pm and 1 am. A line of showers and thunderstorms will accompany the front along with a wind shift to the west during FROPA. Wind gusts could approach 45 kt with any convective activity but these strong winds will only last a few hours before subsiding prior to sunrise. A brief period of MVFR cigs are expected to develop ahead of the front and will continue until FROPA. VFR will prevail on Monday with west-southwest winds around 15 kt. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 50 76 47 81 57 / 100 0 0 0 5 Waco 51 78 47 83 63 / 80 0 0 0 10 Paris 49 73 44 75 58 / 100 0 0 0 0 Denton 45 75 42 80 51 / 90 0 0 0 5 McKinney 48 73 44 78 56 / 100 0 0 0 0 Dallas 51 75 47 81 59 / 100 0 0 0 5 Terrell 50 75 45 80 60 / 100 0 0 0 5 Corsicana 53 75 49 83 64 / 90 0 0 0 5 Temple 51 78 47 86 61 / 50 0 0 0 10 Mineral Wells 45 76 44 83 51 / 100 0 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 2 AM CST Monday for TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, Feb 26, 2:29 PM CST, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 229 PM CST Sun Feb 26 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 229 PM CST Sun Feb 26 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms across much of the region tonight. A few storms may be severe, primarily west of I-35/35W and north of I- 20. Damaging wind gusts is the primary threat. Sustained winds of 20 to 30 MPH can be expected this afternoon and tonight with gusts occasionally between 40 and 50 MPH. Winds will be initially out of the south, but will shift to the west as a front passes through. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a slight chance of storms again on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested this evening for areas west of I-35/35W.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 9:47 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 43 min |
| Feb 26, 10:45 PM CST | Special Weather Statement | FWD | Cooke | 30 min |
| Feb 26, 11:30 PM CST | Special Weather Statement | FWD | Collin, Dallas, Denton, Tarrant | 60 min |
| Feb 27, 12:24 AM CST | Special Weather Statement | FWD | Dallas, Delta, Hunt, Kaufman, Rockwall | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.